Alert archive / Missouri / Winter Storm Warnings in 2009

Winter Storm Warning 2, NWS Springfield, MO

February 28, 20099 counties in Missouri

NWS Springfield, MO issued this winter storm warning at Feb 28, 2009, 10:44 AM CST for 9 counties in Missouri. It took effect at Feb 28, 2009, 11:00 AM CST. It was in force for 9 hr. 22 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 28, 2009, 10:44 AM CST (16:44 UTC)
In effect from
Feb 28, 2009, 11:00 AM CST
Expired
Feb 28, 2009, 8:00 PM CST
In force
9 hr
Issued by
NWS Springfield, MO

Counties Benton County, MO, Camden County, MO, Dent County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Phelps County, MO, Pulaski County, MO

The radar

The Springfield radar (KSGF), 125 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 28, 11:47 AM CSTSNOW 4Gravois Mills, MO
Feb 28, 12:51 PM CSTSNOW 2Rolla, MO
Feb 28, 2:25 PM CSTSNOW 2Laurie, MO
Feb 28, 2:25 PM CSTSNOW 4Iberia, MO
Feb 28, 2:25 PM CSTSNOW 5Gravois Mills, MO
Feb 28, 2:25 PM CSTSNOW 5Warsaw, MO
Feb 28, 2:33 PM CSTSNOW 3Salem, MO
Feb 28, 2:33 PM CSTSNOW 3Waynesville, MO
Feb 28, 2:36 PM CSTSNOW 3Rolla, MO
Feb 28, 2:38 PM CSTSNOW 2Camdenton, MO
Feb 28, 2:45 PM CSTSNOW 10St. Robert, MO
Feb 28, 4:00 PM CSTHEAVY SNOW 77 Sw Waynesville, MOESTIMATED FROM THE TOWN OF BUCKHORN
Feb 28, 4:00 PM CSTHEAVY SNOW 7.5Fort Leonard Wood, MO
Feb 28, 4:17 PM CSTSNOW 911 W Salem, MO
Feb 28, 4:28 PM CSTSNOW 9.3Salem, MO
Feb 28, 4:30 PM CSTSNOW 3Lebanon, MOFROM KJEL RADIO IN LEBANON
Feb 28, 4:30 PM CSTHEAVY SNOW 84 S Salem, MOCOCORAHS REPORT...7.5 INCHES OF SNOW IN 8 HOURS
Feb 28, 5:08 PM CSTHEAVY SNOW 7Stover, MOSTORM TOTAL SNOW
Feb 28, 5:08 PM CSTHEAVY SNOW 8Anutt, MO
Feb 28, 5:47 PM CSTHEAVY SNOW 9Crocker, MO
Feb 28, 6:33 PM CSTSNOW 7.51 N Lake Spring, MO
Feb 28, 6:34 PM CSTSNOW 9St. Robert, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
485 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KSGF 281645
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1044 AM CST SAT FEB 28 2009

...ACCUMULATING SNOW EXPECTED TO CONTINUE TODAY...

.A FAST MOVING AND INTENSE UPPER LEVEL STORM SYSTEM WILL TRACK
SOUTHEAST ACROSS EASTERN KANSAS AND FAR SOUTHWEST MISSOURI TODAY
BRINGING WIDESPREAD SNOW TO THE REGION. TWO DISTINCT FEATURES ARE
RESPONSIBLE FOR THE HEAVY SNOW. THE FIRST FEATURE IS THE COLD
FRONT THAT IS CURRENTLY PRODUCING HEAVY SNOW ALONG A LINE FROM
WARSAW TO LEBANON TO GAINESVILLE. THIS FRONT WILL CONTINUE TO
PUSH EAST THIS MORNING AND PRODUCE HEAVY SNOWS TOTALLING TWO TO
FOUR INCHES. THE UPPER LEVEL LOW...CURRENTLY OVER NORTHEAST
KANSAS...IS EXPECTED TO DROP SOUTHEAST INTO WESTERN MISSOURI BY
NOON TODAY AND INTO NORTH CENTRAL ARKANSAS BY LATE AFTERNOON.
ANOTHER ONE TO TWO INCHES OF SNOW CAN BE EXPECTED WITH THIS SYSTEM
AS IT MOVES THROUGH THE AREA. GENERALLY...FIVE TO SEVEN INCHES OF
SNOW WILL FALL ACROSS CENTRAL MISSOURI NORTH AND EAST OF A LINE FROM
WARSAW TO LEBANON TO SALEM...WITH TWO TO FOUR INCHES OF SNOW EXPECTED
WEST OF THIS LINE. LESSER AMOUNTS...UP TO AN INCH...ARE EXPECTED
TOWARD EXTREME SOUTHWEST MISSOURI AND SOUTHEAST KANSAS.

MOZ055>058-069>071-081-083-010000-
/O.UPG.KSGF.WW.Y.0003.000000T0000Z-090301T0000Z/
/O.NEW.KSGF.WS.W.0002.090228T1700Z-090301T0000Z/
BENTON-MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-LACLEDE-DENT-
INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...OSAGE BEACH...CAMDENTON...
FORT LEONARD WOOD...WAYNESVILLE...ROLLA...LEBANON...SALEM
1044 AM CST SAT FEB 28 2009

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST
THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

AN AREA OF MODERATE SNOW CONTINUES ACROSS CENTRAL MISSOURI
GENERALLY ALONG AND EAST OF A LINE FROM WARSAW TO LEBANON TO SALEM
THIS MORNING WITH ACTUAL REPORTS OF FOUR TO SIX INCHES ALREADY
REPORTED AT COLE CAMP IN NORTHERN BENTON COUNTY AT 1030 AM THIS MORNING.
A SECONDARY BAND OF SNOW ASSOCIATED WITH THE UPPER LOW CURRENTLY
OVER EASTERN KANSAS WILL BRING ANOTHER ONE TO TWO INCHES TO THIS
AREA THIS AFTERNOON FOR A TOTAL OF FIVE TO SEVEN INCHES OF TOTAL
SNOWFALL ACCUMULATION EXPECTED.


A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...BLANKET...AND WATER IN YOUR VEHICLE IN CASE OF
AN EMERGENCY. TRAVEL IS LIKELY TO BE SEVERELY IMPACTED
PRECAUTIONARY/PREPAREDNESS ACTIONS...


&&


$$

MOZ066>068-077>080-082-089>092-094>098-103>106-010000-
/O.CON.KSGF.WW.Y.0003.000000T0000Z-090301T0000Z/
VERNON-ST. CLAIR-HICKORY-BARTON-CEDAR-POLK-DALLAS-TEXAS-DADE-
GREENE-WEBSTER-WRIGHT-LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-
STONE-TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR...
BUFFALO...HOUSTON...CABOOL...GREENFIELD...SPRINGFIELD...
MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...AURORA...
MOUNT VERNON...NIXA...OZARK...AVA...WEST PLAINS...WINONA...
EMINENCE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH...
GAINESVILLE...THEODOSIA...THAYER...ALTON
1044 AM CST SAT FEB 28 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 6 PM
CST THIS EVENING. 

AN AREA OF LIGHT TO MODERATE SNOW HAS MOVED INTO THE MISSOURI
OZARKS THIS MORNING...BRINGING WIDESPREAD ACCUMULATIONS RANGING
FROM ONE HALF INCH TO THREE INCHES THROUGH 1030 AM THIS MORNING.
SNOW WILL CONTINUE TO SPREAD EASTWARD INTO EAST CENTRAL MISSOURI
THIS MORNING...WITH A BRIEF BREAK IN SNOW BEHIND THE FIRST WAVE. A
SECONDARY BAND OF SNOW IS EXPECTED TO DEVELOP OVER NORTHEASTERN
KANSAS LATE THIS MORNING AND MOVE SOUTHEAST INTO NORTH CENTRAL
ARKANSAS BY LATE THIS AFTERNOON.

TWO TO FOUR INCHES INCHES OF SNOW...WITH LOCALIZED FIVE INCHES IS
EXPECTED ACROSS MUCH OF THE MISSOURI OZARKS TODAY WITH THE
HIGHEST AMOUNTS OVER CENTRAL AND SOUTH CENTRAL MISSOURI. LESSER
AMOUNTS ARE EXPECTED TOWARD EXTREME SOUTHWEST MISSOURI. THE
VISIBILITY WILL BE REDUCED TO A HALF MILE AT TIMES WHERE HEAVIER
SNOW OCCURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVEL MAY BECOME HAZARDOUS TODAY...ESPECIALLY ON SECONDARY OR
UNTREATED ROADS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

CLAYCOMB
4 follow-up statements
000 
WWUS43 KSGF 282102
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
302 PM CST SAT FEB 28 2009

...ACCUMULATING SNOW EXPECTED TO CONTINUE INTO EARLY EVENING...

.AN INTENSE UPPER LEVEL LOW...CURRENTLY TRACKING INTO NORTHEAST
OKLAHOMA...WILL CONTINUE TO MOVE SOUTHEAST THIS EVENING AND
PRODUCE MODERATE SNOW ACROSS THE AREA. THE HARDEST HIT AREAS LOOK
TO BE ALONG A LINE FROM COLE CAMP IN BENTON COUNTY TO DIXON IN
PULASKI COUNTY...WHERE REPORTS OF FIVE TO SEVEN INCHES OF SNOW
HAVE BEEN REPORTED/ AS THE UPPER LOW MOVES QUICKLY SOUTHEAST
THROUGH ARKANSAS...THIS AREA OF HEAVY SNOW SHOULD PULL SOUTH AND
AFFECT MOST LOCATIONS BEFORE FINALLY COMING TO AN END AROUND MID
EVENING. AN ADDITIONAL ONE TO TWO INCHES CAN BE EXPECTED AS THIS
AREA MOVES SOUTH. 

MOZ055>058-069>071-081-083-010200-
/O.EXT.KSGF.WS.W.0002.000000T0000Z-090301T0200Z/
BENTON-MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-LACLEDE-DENT-
INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...OSAGE BEACH...CAMDENTON...
FORT LEONARD WOOD...WAYNESVILLE...ROLLA...LEBANON...SALEM
302 PM CST SAT FEB 28 2009

...WINTER STORM WARNING NOW IN EFFECT UNTIL 8 PM CST THIS
EVENING...

THE WINTER STORM WARNING FOR HEAVY SNOW IS NOW IN EFFECT UNTIL
8 PM CST THIS EVENING. 

AN AREA OF MODERATE SNOW CONTINUES ACROSS CENTRAL MISSOURI
GENERALLY ALONG AND EAST OF A LINE FROM WARSAW TO LEBANON TO
SALEM THIS MORNING WITH ACTUAL REPORTS OF SIX TO SEVEN INCHES
ALREADY REPORTED AT COLE CAMP IN NORTHERN BENTON COUNTY AND SEVEN
INCHES BEING REPORTED AT DIXON IN NORTHEAST PULASKI COUNTY AT 245
PM THIS AFTERNOON. THIS AREA WILL CONTINUE AS AN UPPER LOW MOVES
SOUTH INTO ARKANSAS THIS AFTERNOON WITH AN ADDITIONAL ONE TO TWO
INCHES EXPECTED. A STORM TOTAL OF FIVE TO EIGHT INCHES IS EXPECTED
WITH THIS STORM SYSTEM BEFORE THE SNOW ENDS EARLY THIS EVENING.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...BLANKET...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY. TRAVEL IS LIKELY TO BE SEVERELY IMPACTED

$$

MOZ066>068-077>080-082-089>092-094>098-103>106-010200-
/O.EXT.KSGF.WW.Y.0003.000000T0000Z-090301T0200Z/
VERNON-ST. CLAIR-HICKORY-BARTON-CEDAR-POLK-DALLAS-TEXAS-DADE-
GREENE-WEBSTER-WRIGHT-LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-
STONE-TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR...
BUFFALO...HOUSTON...CABOOL...GREENFIELD...SPRINGFIELD...
MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...AURORA...
MOUNT VERNON...NIXA...OZARK...AVA...WEST PLAINS...WINONA...
EMINENCE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH...
GAINESVILLE...THEODOSIA...THAYER...ALTON
302 PM CST SAT FEB 28 2009

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS
EVENING...

THE WINTER WEATHER ADVISORY FOR SNOW IS NOW IN EFFECT UNTIL 8 PM
CST THIS EVENING. 

AN AREA OF LIGHT TO MODERATE SNOW CONTINUES THIS AFTERNOON ACROSS
MUCH OF THE MISSOURI OZARKS...BRINGING WIDESPREAD ACCUMULATIONS
RANGING FROM ONE TO FOUR INCHES THROUGH 245 PM THIS AFTERNOON. SNOW
WILL CONTINUE IN REPSONSE TO AN UPPER LEVEL LOW THAT WILL MOVE
THROUGH CENTRAL ARKANSAS LATE THIS AFTERNOON. AN ADDITION ONE HALF
TO ONE INCH OF SNOW CAN BE EXPECTED WITH THIS SYSTEM BEFORE THE
SNOW ENDS EARLY THIS EVENING. 

THREE TO FIVE INCHES OF TOTAL SNOWFALL IS EXPECTED ACROSS MUCH OF
THE MISSOURI OZARKS THIS AFTERNOON AND EARLY EVENING OVER CENTRAL
AND SOUTH CENTRAL MISSOURI. LESSER AMOUNTS ARE EXPECTED TOWARD
EXTREME SOUTHWEST MISSOURI. THE VISIBILITY WILL BE REDUCED TO A
HALF MILE AT TIMES WHERE HEAVIER SNOW OCCURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVEL MAY BECOME HAZARDOUS TODAY...ESPECIALLY ON SECONDARY OR
UNTREATED ROADS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

CLAYCOMB
000 
WWUS43 KSGF 282307
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
507 PM CST SAT FEB 28 2009

...SNOW WILL BEGIN TO TAPER OFF THIS EVENING...

.SNOW WILL BEGIN TO TAPER OFF FROM NORTH TO SOUTH OVER THE 
NEXT FEW HOURS.  ANY ADDITIONAL ACCUMULATIONS WILL BE VERY
LIGHT. 

THIS SNOW WAS CAUSED BY AN INTENSE UPPER LEVEL LOW PRESSURE
SYSTEM. THIS CENTER OF THIS FEATURE WAS MOVING INTO NORTHERN
ARKANSAS...AND WILL CONTINUE SHIFTING AWAY FROM THE OZARKS 
REGION THROUGH THE NIGHT.

MOZ055>058-069>071-081-083-010200-
/O.CON.KSGF.WS.W.0002.000000T0000Z-090301T0200Z/
BENTON-MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-LACLEDE-DENT-
INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...OSAGE BEACH...CAMDENTON...
FORT LEONARD WOOD...WAYNESVILLE...ROLLA...LEBANON...SALEM
507 PM CST SAT FEB 28 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL
8 PM CST THIS EVENING. 

FOR THE LAKE OF THE OZARKS REGION AND OTHER AREAS OF CENTRAL
MISSOURI...SNOWFALL RATES WERE TAPERING OFF EARLY THIS EVENING.
EVENTUALLY THE SNOW WILL COME TO AN END OVER THE NEXT FEW HOURS.
ONLY MINOR AMOUNTS OF ADDITIONAL ACCUMULATION IS EXPECTED. 

THE WINTER STORM WARNING IS EXPECTED TO EXPIRE AT 8PM. 
HOWEVER...ROADWAYS ACROSS CENTRAL MISSOURI...INCLUDING THE LAKE OF
THE OZARKS REGION...HAVE BECOME SNOW PACKED. NUMEROUS ACCIDENTS HAVE
BEEN OBSERVED...THEREFORE TRAVEL ACROSS CENTRAL MISSOURI IS NOT
RECOMMENDED THROUGH TONIGHT.

$$

MOZ066>068-077>080-082-089>092-094>098-103>106-010200-
/O.CON.KSGF.WW.Y.0003.000000T0000Z-090301T0200Z/
VERNON-ST. CLAIR-HICKORY-BARTON-CEDAR-POLK-DALLAS-TEXAS-DADE-
GREENE-WEBSTER-WRIGHT-LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-
STONE-TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR...
BUFFALO...HOUSTON...CABOOL...GREENFIELD...SPRINGFIELD...
MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...AURORA...
MOUNT VERNON...NIXA...OZARK...AVA...WEST PLAINS...WINONA...
EMINENCE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH...
GAINESVILLE...THEODOSIA...THAYER...ALTON
507 PM CST SAT FEB 28 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 8 PM
CST THIS EVENING. 

FOR SOUTH CENTRAL AND SOUTHWEST MISSOURI...SNOWFALL RATES WERE
TAPERING OFF EARLY THIS EVENING. EVENTUALLY THE SNOW WILL COME TO
AN END OVER THE NEXT FEW HOURS. ONLY MINOR AMOUNTS OF ADDITIONAL
ACCUMULATION IS EXPECTED.

THE WINTER WEATHER ADVISORY IS EXPECTED TO EXPIRE AT 8PM.
HOWEVER...A FEW ROADWAYS HAVE BECOME SLICK DUE TO TEMPERATURES
DROPPING INTO THE LOW TO MID 20S. THESE COLD TEMPERATURES HAVE
CAUSED MOISTURE FROM TODAYS SNOWFALL TO FREEZE ON ROADS. ANYONE
TRAVELING TONIGHT ACROSS SOUTHWEST AND SOUTHERN MISSOURI SHOULD
USE EXTREME CAUTION AS SLICK SPOTS WILL CONTINUE ON AREA ROADWAYS.

&&

$$

CRAMER
000 
WWUS43 KSGF 010015
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
615 PM CST SAT FEB 28 2009

...SNOW WILL BEGIN TO TAPER OFF THIS EVENING...

.SNOW WILL CONTINUE TO TAPER OFF FROM NORTH TO SOUTH OVER THE
NEXT FEW HOURS. ANY ADDITIONAL ACCUMULATIONS WILL BE VERY LIGHT.

THIS SNOW WAS CAUSED BY AN INTENSE UPPER LEVEL LOW PRESSURE
SYSTEM. THIS CENTER OF THIS FEATURE WAS MOVING INTO NORTHERN
ARKANSAS...AND WILL CONTINUE SHIFTING AWAY FROM THE OZARKS REGION
THROUGH THE NIGHT.

MOZ055>058-069>071-081-010115-
/O.CAN.KSGF.WS.W.0002.000000T0000Z-090301T0200Z/
BENTON-MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-LACLEDE-
INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...OSAGE BEACH...CAMDENTON...
FORT LEONARD WOOD...WAYNESVILLE...ROLLA...LEBANON
615 PM CST SAT FEB 28 2009

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE
WINTER STORM WARNING. 

A NARROW BAND OF HEAVY SNOW HAS BEEN OBSERVED ACROSS PORTIONS OF
CENTRAL MISSOURI AND THE EASTERN OZARKS. FOUR TO AS MUCH AS NINE
INCHES OF SNOW HAS FALLEN ALONG A LINE FROM COLE CAMP...TO GRAVOIS
MILLS...TO DIXON...TO LICKING...TO SALEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHILE SNOWFALL HAS ENDED ACROSS THE WARNED AREA...AREA ROADWAYS
AND PARTICULARLY SECONDARY ROADWAYS WILL REMAIN SNOW COVERED AND
TREACHEROUS. NUMEROUS MOTOR ACCIDENTS HAVE BEEN OBSERVED
ALREADY...AS A RESULT TRAVEL ACROSS PORTIONS OF CENTRAL MISSOURI
THAT RECEIVED THIS HEAVY SNOWFALL IS NOT RECOMMENDED TONIGHT.

&&

$$

MOZ066>068-077>080-089-010115-
/O.CAN.KSGF.WW.Y.0003.000000T0000Z-090301T0200Z/
VERNON-ST. CLAIR-HICKORY-BARTON-CEDAR-POLK-DALLAS-DADE-
INCLUDING THE CITIES OF...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR...
BUFFALO...GREENFIELD
615 PM CST SAT FEB 28 2009

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

SNOWFALL HAS ENDED ACROSS THE AREA...WITH SNOW DEPTH AMOUNTS
RANGING FROM ONE HALF INCH TO THREE INCHES. CLOUD COVER WILL
CLEAR BY LATE THIS EVENING...AND WITH GUSTY NORTHWEST WINDS AND
SNOW COVER...COLD TEMPERATURES ARE EXPECTED TONIGHT. LOW
TEMPERATURES WILL REACH THE LOWER TEENS WITH WIND CHILL VALUES IN
THE SINGLE DIGITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHILE SNOW HAS ENDED...SLICK SPOTS WILL WILL PERSIST ON AREA
ROADWAYS. MOTORISTS ARE URGED TO USE EXTREME CAUTION ON AREA
ROADWAYS AS TEMPERATURES FALLING INTO THE TEENS WILL RESULT IN
FREEZING OF ANY LINGERING MOISTURE.

&&

$$

MOZ083-010200-
/O.CON.KSGF.WS.W.0002.000000T0000Z-090301T0200Z/
DENT-
INCLUDING THE CITY OF...SALEM
615 PM CST SAT FEB 28 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL
8 PM CST THIS EVENING. 

SNOWFALL WILL TAPER OFF IN DENT COUNTY BY 800 PM. HEAVY SNOW HAS
BEEN REPORTED ACROSS MUCH OF DENT COUNTY...WITH AMOUNTS GENERALLY
RANGING FROM SIX TO NINE INCHES. LITTLE...IF ANY...ADDITIONAL SNOW
ACCUMULATION IS EXPECTED.

THE WINTER STORM WARNING WILL EXPIRE AT 8PM. HOWEVER...AREA
ROADWAYS HAVE BECOME SNOW PACKED AND NUMEROUS ACCIDENTS HAVE BEEN
OBSERVED. THEREFORE TRAVEL ACROSS CENTRAL MISSOURI IS NOT
RECOMMENDED THROUGH TONIGHT.

$$

MOZ082-090>092-094>098-103>106-010200-
/O.CON.KSGF.WW.Y.0003.000000T0000Z-090301T0200Z/
TEXAS-GREENE-WEBSTER-WRIGHT-LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-
SHANNON-STONE-TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...HOUSTON...CABOOL...SPRINGFIELD...
MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...AURORA...
MOUNT VERNON...NIXA...OZARK...AVA...WEST PLAINS...WINONA...
EMINENCE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH...
GAINESVILLE...THEODOSIA...THAYER...ALTON
615 PM CST SAT FEB 28 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 8 PM
CST THIS EVENING. 

FOR SOUTH CENTRAL AND SOUTHWEST MISSOURI...SNOWFALL RATES WERE
TAPERING OFF EARLY THIS EVENING. EVENTUALLY THE SNOW WILL COME TO
AN END OVER THE NEXT FEW HOURS. ONLY MINOR AMOUNTS OF ADDITIONAL
ACCUMULATION IS EXPECTED.

THE WINTER WEATHER ADVISORY IS EXPECTED TO EXPIRE AT 800 PM.
HOWEVER...A FEW ROADWAYS HAVE BECOME SLICK DUE TO TEMPERATURES
DROPPING INTO THE LOW TO MID 20S. THESE COLD TEMPERATURES HAVE
CAUSED MOISTURE FROM TODAYS SNOWFALL TO FREEZE ON ROADS. ANYONE
TRAVELING TONIGHT ACROSS SOUTHWEST AND SOUTHERN MISSOURI SHOULD
USE EXTREME CAUTION AS SLICK SPOTS WILL CONTINUE ON AREA
ROADWAYS.

&&

$$

GAGAN
000 
WWUS43 KSGF 010156
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
756 PM CST SAT FEB 28 2009

...SNOW TAPERING OFF...

.A VIGOROUS UPPER LEVEL DISTURBANCE WILL CONTINUE TO DEPART TO THE
SOUTH TONIGHT. LIGHT SNOW WILL TAPER OFF ACROSS FAR SOUTHERN
MISSOURI BY 900 PM AND CLEARING IS EXPECTED ACROSS THE ENTIRE AREA
AFTER MIDNIGHT. STORM TOTAL SNOWFALL VARIES CONSIDERABLY ACROSS
THE REGION. AREAS 20 OR SO MILES WEST AND EAST OF A LINE FROM COLE
CAMP TO WAYNESVILLE TO SALEM HAVE OBSERVED BETWEEN FIVE AND TEN
INCHES OF SNOW. JUST TO THE EAST OF THIS LINE...SNOWFALL AMOUNTS
DROP VERY QUICKLY. JUST TO THE WEST OF THIS LINE...THREE TO FIVE
INCHES OF SNOW HAVE BEEN REPORTED...FURTHER TO THE WEST...OVER FAR
SOUTHWEST MISSOURI...SNOWFALL TOTALS RANGE FROM ONE HALF INCH TO
FOUR INCHES.

MOZ083-010300-
/O.EXP.KSGF.WS.W.0002.000000T0000Z-090301T0200Z/
DENT-
INCLUDING THE CITY OF...SALEM
756 PM CST SAT FEB 28 2009

...WINTER STORM WARNING WILL EXPIRE AT 8 PM CST THIS EVENING...

THE WINTER STORM WARNING WILL EXPIRE AT 8 PM CST THIS EVENING.

SNOW HAS ENDED ACROSS THE AREA AND SKIES WILL CLEAR BY MIDNIGHT
TONIGHT. A BAND OF HEAVY SNOW WAS OBSERVED ACROSS PORTIONS OF
CENTRAL MISSOURI AND THE EASTERN OZARKS...WITH STORM TOTAL SNOW
AMOUNTS BETWEEN FIVE AND TEN INCHES IN SOME LOCATIONS.

WHILE THE SNOW HAS ENDED...AREA ROADWAYS...ESPECIALLY SECONDARY
ROADS...WILL REMAIN SNOW COVERED AND TREACHEROUS. NUMEROUS TRAFFIC
ACCIDENTS HAVE BEEN REPORTED ACROSS THE REGION TODAY AND TRAVEL
WILL REMAIN TREACHEROUS TONIGHT. 

$$

MOZ082-090>092-094>098-103>106-010300-
/O.EXP.KSGF.WW.Y.0003.000000T0000Z-090301T0200Z/
TEXAS-GREENE-WEBSTER-WRIGHT-LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-
SHANNON-STONE-TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...HOUSTON...CABOOL...SPRINGFIELD...
MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...AURORA...
MOUNT VERNON...NIXA...OZARK...AVA...WEST PLAINS...WINONA...
EMINENCE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH...
GAINESVILLE...THEODOSIA...THAYER...ALTON
756 PM CST SAT FEB 28 2009

...WINTER WEATHER ADVISORY WILL EXPIRE AT 8 PM CST THIS EVENING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 8 PM CST THIS EVENING.

LIGHT SNOW WILL CONTINUE ACROSS FAR SOUTHERN MISSOURI UNTIL 900
PM. STORM TOTAL SNOWFALL VARIES WILDLY ACROSS THE AREA...BETWEEN ONE
HALF INCH AND FOUR INCHES. FOR THE REST OF TONIGHT...EXPECT A
CLEARING SKY...BRISK NORTHWEST WINDS AND COLD TEMPERATURES. WIND
CHILL VALUES WILL FALL INTO THE SINGLE DIGITS OVERNIGHT WITH AIR
TEMPERATURES FALLING INTO THE LOWER AND MIDDLE TEENS.

$$

GAGAN

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this winter storm warning went out at Feb 28, 5:34 AM CST, 5 hours 10 minutes earlier.

Area forecast discussion, Feb 28, 5:34 AM CST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
534 AM CST SAT FEB 28 2009

...UPDATE TO AVIATION...

.DISCUSSION...

NO MAJOR CHANGES ARE PLANNED TO THE FORECAST. COMPACT AND STRONG
UPPER LOW OVER NEB WILL CONTINUE TO MOVE SOUTHEAST INTO FAR
SOUTHEAST KS BY 18Z TODAY THEN INTO NORTHERN AR BY 00Z. STRONGLY
DIFFLUENT FLOW ALOFT IS OCCURRING EAST OF THE LOW CENTER ALONG THE
MO RIVER WITH COLDER CLOUD TOPS FROM AROUND OMAHA SOUTH TO NEAR
ST. JOSEPH. SFC OBS INDICATING 1-2NM VISIBILITY IN LIGHT SNOW IN
THIS AREA...BUT HAVE SOME MODERATE SNOW WITH 3/4NM AT TIMES.
EXPECT THIS AXIS OF STRONGER LIFT TO CONTINUE TO TRACK ALONG WITH
THE UPPER LOW INTO THE FORECAST AREA THIS MORNING. CROSS SECTIONS
STILL INDICATE VERY STRONG LIFT IN THE MID LEVELS WELL WITHIN THE
DEEP SATURATED LAYER...BUT MAYBE A TAD HIGHER THAN OPTIMUM FOR
BEST DENDRITIC GROWTH. DRY AIR IN THE 850MB-700MB LAYER WILL NEED
TO BE OVERCOME...BUT DONT SEE THIS TAKING TOO LONG IN AREAS WHERE
THE STRONG LIFT OCCURS. STILL ALSO SEEING SIGNALS FOR SOME
POTENTIAL MID LEVEL INSTABILITY. OVERALL NEGATIVES STILL ALSO
REMAIN...NO LOW LEVEL FEATURES/LIFT/WARM AIR ADVECTION AND THE
RELATIVELY FAST MOVING SPEED OF THE UPPER LOW.

OVERALL...GIVEN THE STRENGTH OF THE UPPER LOW...FORECAST AMTS OF
3 TO 5 INCHES OVER THE NORTHERN AND EASTERN COUNTIES STILL
POSSIBLE WITH AMOUNTS TAPERING OFF BACK TO THE WEST. WHILE THERE
WILL LIKELY BE LOCALLY HIGHER AMOUNTS REPORTED...WONT MAKE ANY
CHANGES TO THE ADVISORY OR UPGRADE TO A WARNING IN ANY COUNTIES AT
THIS TIME. GFS OUTPUT FROM 00Z HAS BEEN OVERDOING QPF...AND
TRENDED TO SOMETHING CLOSER TO THE ECMWF AND HPC INTERNAL
COORDINATION GRAPHICS.

BEYOND TODAY...COLD AIR REMAINS IN PLACE THROUGH THE WEEKEND WITH
A NICE WARMING TREND EXPECTED NEXT WEEK AS AN UPPER LEVEL RIDGE
BUILDS INTO THE CENTRAL CONUS. WENT WITH COLDER NAM MOS OVER THE
NEXT COUPLE OF DAYS. DSA

&&

.AVIATION...

SNOW HAS ALREADY WORKED ITS WAY TO THE SURFACE AT JOPLIN AND
SHOULD BE REACHING THE GROUND SHORTLY AT SPRINGFIELD AS A CLIPPER
SYSTEM DROPS SOUTHEAST OUT OF THE NORTHERN PLAINS INTO THE OZARKS.
TRACKING THE CENTER OF CIRCULATION AND EXTRAPOLATING FUTURE
MOVEMENT WITH THE AWIPS DISTANCE/SPEED TOOL SHOWS THE SYSTEM
SHOULD BE NEAR THE ARKANSAS BORDER EARLY THIS AFTERNOON. ALSO THE
SECONDARY VORT LOBE REFERENCED IN THE LATEST SATELLITE PRECIP
DISCUSSION SHOULD ENHANCE SNOWFALL THIS MORNING OVER SOUTHWEST
MO. WILL CONTINUE WITH IFR CEILINGS THROUGH EARLY/MID AFTERNOON AND
ADD SOME TEMPO MODERATE HEAVY SNOW AROUND MID MORNING.

WILL END SNOW OVER JOPLIN AROUND 21Z AND AROUND 00Z AT
SPRINGFIELD AND LIFT CEILINGS TO MVFR AND VFR AS THE SYSTEM
QUICKLY EXITS THE REGION TO THE SOUTHEAST.

TERRY

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR
     MOZ055>058-066>071-077>083-089>092-094>098-103>106.

KS...NONE.
&&
Hazardous weather outlook, Feb 28, 5:34 AM CST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
534 AM CST SAT FEB 28 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011145-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
534 AM CST SAT FEB 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

A STRONG AND FAST MOVING UPPER LEVEL LOW WILL MOVE SOUTHEAST
THROUGH EASTERN KANSAS AND FAR SOUTHWEST MISSOURI TODAY SPREADING
LIGHT TO MODERATE SNOW INTO THE REGION. SNOW AMOUNTS WILL RANGE
FROM LESS THAN AN INCH IN SOUTHEAST KANSAS TO UP TO FIVE INCHES IN
PARTS OF CENTRAL AND SOUTH CENTRAL MISSOURI. LOCALLY HIGHER
AMOUNTS WILL BE POSSIBLE. THE VISIBILITY WILL DROP TO A HALF MILE
IN SNOW AT TIMES OVER THE MISSOURI OZARKS.

NORTH WINDS AND AN UNSEASONABLY COLD TEMPERATURES WILL DROP WIND
CHILL VALUES INTO THE SINGLE DIGITS TONIGHT AND EARLY SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

In the hours before

Local storm report, Feb 28, 9:18 AM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
918 AM CST SAT FEB 28 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0917 AM     SNOW             PITTSBURG               37.83N  93.30W
02/28/2009  E2.5 INCH        HICKORY            MO   PUBLIC

            SINCE 7 AM

&&

LD
Local storm report, Feb 28, 9:57 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
957 AM CST SAT FEB 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 AM     SNOW             NEVADA                  37.84N 94.35W
02/28/2009  E3.0 INCH        VERNON             MO   LAW ENFORCEMENT

&&

SRUNNELS
Local storm report, Feb 28, 10:11 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1011 AM CST SAT FEB 28 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1009 AM     SNOW             3 NW COLE CAMP          38.49N  93.24W
02/28/2009  M6.5 INCH        BENTON             MO   CO-OP OBSERVER

            1...4 MILE VISIBILITY STILL SNOWING

&&

LD
Local storm report, Feb 28, 10:24 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1024 AM CST SAT FEB 28 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1023 AM     SNOW             STOVER                  38.44N  92.99W
02/28/2009  E4.0 INCH        MORGAN             MO   LAW ENFORCEMENT

&&

LD
Local storm report, Feb 28, 10:25 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1025 AM CST SAT FEB 28 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1024 AM     SNOW             VERSAILLES              38.43N  92.84W
02/28/2009  E1.0 INCH        MORGAN             MO   LAW ENFORCEMENT

&&

LD
Local storm report, Feb 28, 10:36 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1036 AM CST SAT FEB 28 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1036 AM     SNOW             FORT SCOTT              37.84N  94.71W
02/28/2009  E1.5 INCH        BOURBON            KS   LAW ENFORCEMENT

&&

LD

Nearby

Winter Storm Warnings in Missouri, 2009Every winter storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.